On top of that he is also given Buspar, Depakote, Concerta and Trazodone. Am I just crazy thinking that this is way too much medication for a 12 year old? He does not live with me, he lives with his mother but every time that he has visited with me before going on all this medications he was doing just fine. So how is it that he requires so much mood altering meds that seem to fight the same chemicals in the brain. Wouldn't a doctor try just one or two at a time instead of doing everything all at once? Any answers on this would be greatly appreciated.
Hi I know it hard when your child lives with the other parent. But you are his father you have the right to know what going on with your son. I think you should go to his next app. ask the Dr. yourself why he is on so many meds. That is your right. If you can't go call & ask to speak with the Dr. & find out why he is taking these meds. Most Dr.'s will make call backs after all his/her app. are done. Get that worry feeling takin' care of, you will feel better & enjoy your visits with your son. Best Wishes & Good Luck. tj
Maybe he showed some aggressive behavior and that's why they started risperidone. That medicine is heavy duty old fashioned medication which causes quick weight gain and sleepiness. Your son will get fat on this med. Add the Depakote and your son will be a lump. He won't cause any trouble because he'll be asleep. His grades will drop. The trazodone is prescribed to help him sleep, but he'll already be asleep. These 3 together sound like a prescription to turn him into a shuffling vegetable. The concerta is for concentration and, I guess, to contradict the other 3 drugs. The doctor obviously trained in a mental hospital or a VA working with adults with severe mental illness. Try going to a children's hospital for a new evaluation.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jan 2010 • 1 answer
Posted 21 Oct 2011 • 1 answer
Posted 3 Dec 2011 • 3 answers
Posted 27 Jan 2013 • 3 answers
Posted 25 Sep 2013 • 4 answers